Alert archive / New York / Wind Chill Advisories in 2012

Wind Chill Advisory 2, NWS Albany, NY

January 14, 201214 counties in New York; Berkshire County, Massachusetts

NWS Albany, NY issued this wind chill advisory at Jan 14, 2012, 3:49 AM EST for 14 counties in New York; Berkshire County, Massachusetts. It took effect at Jan 14, 2012, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2012, 3:49 AM EST (08:49 UTC)
In effect from
Jan 14, 2012, 10:00 PM EST
Expired
Jan 15, 2012, 10:00 AM EST
In force
12 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 28 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
602 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WWUS41 KALY 140849
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
349 AM EST SAT JAN 14 2012


NYZ032-033-082-142100-
/O.NEW.KALY.WC.Y.0002.120115T0300Z-120115T1500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
NORTHVILLE...MAYFIELD
349 AM EST SAT JAN 14 2012

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY FOR WIND CHILL...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SUNDAY.

* LOCATIONS...NORTHERN HERKIMER...NORTHERN FULTON...AND HAMILTON
  COUNTIES.

* HAZARD TYPES...WIND CHILL.

* WIND CHILL READINGS...20 TO 25 BELOW ZERO.

* TIMING...SATURDAY NIGHT THROUGH SUNDAY MORNING.

* IMPACTS...FROST BITE AND HYPOTHERMIA.

* WINDS...NORTHWEST TO NORTH AT 5 TO 10 MPH.

* TEMPERATURES...15 TO 20 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
4 follow-up statements
332 
WWUS41 KALY 142127
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
427 PM EST SAT JAN 14 2012

NYZ042-150530-
/O.EXA.KALY.WC.Y.0002.120115T0300Z-120115T1500Z/
NORTHERN WARREN-
INCLUDING THE CITY OF...WARRENSBURG
427 PM EST SAT JAN 14 2012

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY. 

* LOCATIONS...NORTHERN WARREN COUNTY.

* HAZARD TYPES...WIND CHILL.

* WIND CHILL READINGS...20 TO 25 BELOW ZERO.

* TIMING...TONIGHT THROUGH MUCH OF SUNDAY MORNING.

* IMPACTS...FROST BITE AND HYPOTHERMIA.

* WINDS...NORTHWEST TO NORTH AT 5 TO 10 MPH.

* TEMPERATURES...15 TO 20 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NYZ032-033-082-150530-
/O.CON.KALY.WC.Y.0002.120115T0300Z-120115T1500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
NORTHVILLE...MAYFIELD
427 PM EST SAT JAN 14 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SUNDAY...

* LOCATIONS...NORTHERN HERKIMER...NORTHERN FULTON...AND HAMILTON 
  COUNTIES. 

* HAZARD TYPES...WIND CHILL.

* WIND CHILL READINGS...20 TO 25 BELOW ZERO.

* TIMING...TONIGHT THROUGH SUNDAY MORNING.

* IMPACTS...FROST BITE AND HYPOTHERMIA.

* WINDS...NORTHWEST TO NORTH AT 5 TO 10 MPH.

* TEMPERATURES...15 TO 20 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
451 
WWUS41 KALY 150257
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
957 PM EST SAT JAN 14 2012

NYZ032-033-042-082-151500-
/O.CON.KALY.WC.Y.0002.120115T0300Z-120115T1500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD
957 PM EST SAT JAN 14 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* LOCATIONS...WESTERN AND SOUTHERN ADIRONDACKS.

* HAZARD TYPES...WIND CHILL.

* WIND CHILL READINGS...20 TO 29 BELOW ZERO.

* TIMING...TONIGHT THROUGH MUCH OF SUNDAY MORNING.

* IMPACTS...FROST BITE AND HYPOTHERMIA.

* WINDS...NORTHWEST 5 TO 10 MPH.

* TEMPERATURES...16 BELOW TO 1 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
805 
WWUS41 KALY 151025
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
525 AM EST SUN JAN 15 2012

MAZ001-025-NYZ038>041-043-047>054-058-061-063-083-084-151500-
/O.EXA.KALY.WC.Y.0002.000000T0000Z-120115T1500Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN COLUMBIA-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH
525 AM EST SUN JAN 15 2012

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY FOR WIND CHILL...WHICH IS IN EFFECT UNTIL 10 AM EST THIS
MORNING.

* LOCATIONS...MOHAWK RIVER VALLEY...LAKE GEORGE SARATOGA
  REGION...GREATER CAPITAL REGION...EASTERN CATSKILLS AND
  SCHOHARIE VALLEY...TACONICS...AND BERKSHIRES.

* HAZARD TYPES...WIND CHILL.

* WIND CHILL READINGS...AS LOW AS 24 BELOW.

* TIMING...THROUGH MID MORNING.

* IMPACTS...POSSIBLE FROSTBITE AND HYPOTHERMIA.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...6 BELOW TO 7 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NYZ032-033-042-082-151500-
/O.CON.KALY.WC.Y.0002.000000T0000Z-120115T1500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...NORTHVILLE...MAYFIELD
525 AM EST SUN JAN 15 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...WESTERN AND SOUTHERN ADIRONDACKS.

* HAZARD TYPES...WIND CHILL.

* WIND CHILL READINGS...AS LOW AS 26 BELOW.

* TIMING...TONIGHT THROUGH MUCH OF SUNDAY MORNING.

* IMPACTS...FROST BITE AND HYPOTHERMIA.

* WINDS...NORTHWEST 5 TO 10 MPH.

* TEMPERATURES...2 BELOW TO 14 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
571 
WWUS41 KALY 151503
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1003 AM EST SUN JAN 15 2012

MAZ001-025-NYZ032-033-038>043-047>054-058-061-063-082>084-151615-
/O.EXP.KALY.WC.Y.0002.000000T0000Z-120115T1500Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...
WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA...
MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH
1003 AM EST SUN JAN 15 2012

...WIND CHILL ADVISORY HAS EXPIRED...

TEMPERATURES...WHILE STILL FRIGID...HAVE STARTED TO WARM ACROSS
THE AREA. WIND CHILLS VALUES MAY HOVER NEAR 10 TO 15 BELOW ZERO IN
SOME AREAS UNTIL NOON...BUT WIDESPREAD WIND CHILL VALUES SHOULD BE
SLIGHTLY WARMER THAN EARLIER THIS MORNING. THEREFORE THE WIND
CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. IT IS ADVISED THAT
PEOPLE VENTURING OUTDOORS SHOULD PREPARE FOR VERY COLD
TEMPERATURES TODAY.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 12:39 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jan 14, 12:39 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1239 AM EST SAT JAN 14 2012

.SYNOPSIS...
LOW PRESSURE WILL DEEPEN AND INTENSIFY...AS IT MOVES
INTO THE CANADIAN MARITIMES OVERNIGHT. BLUSTERY AND COLD
CONDITIONS WILL CONTINUE OVERNIGHT WITH OCCASIONAL SNOW SHOWERS
AND FLURRIES...AS AN ARCTIC COLD FRONT MOVES THROUGH TOWARDS
DAYBREAK. ARCTIC HIGH PRESSURE WILL BUILD IN FROM SOUTHEASTERN
ONTARIO LATE SATURDAY INTO SUNDAY WITH SUBSIDING WINDS...BUT
FRIGID TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1235 AM EST...SNOW SHOWERS/FLURRIES HAVE INCREASED IN AREAL
COVERAGE ONCE AGAIN FROM THE CAPITAL REGION WEST AND NORTH...WITH
A BAND OF HEAVIER SNOW SHOWERS EVIDENT ON RADAR ACROSS SOUTH
CENTRAL HERKIMER CO INTO NORTHERN SARATOGA CO. THIS BAND HAS BEEN
MOVING SLOWLY SOUTHWARD...AND AS LOW LEVEL WINDS CONTINUE
VEERING...THIS BAND SHOULD ALSO CONTINUE MOVING SOUTH...AFFECTING
THE WESTERN MOHAWK VALLEY OVER THE NEXT 1-2 HOURS...AS WELL AS
AREAS FROM THE CAPITAL REGION N AND W. WITHIN THIS BAND...LOCALLY
HEAVY BURSTS OF SNOW WILL BE POSSIBLE. EXPECT AN ADDITIONAL 1-3
INCHES ACROSS PORTIONS OF SOUTHERN HERKIMER CO...WITH GENERALLY A
DUSTING TO UNDER AN INCH ELSEWHERE. HAVE INCREASED POPS FOR THESE
AREAS ACCORDINGLY BASED ON RADAR TRENDS.

ELSEWHERE...SNOW SHOWERS ARE PERSISTING ACROSS NORTHERN
HERKIMER/HAMILTON COS. ALTHOUGH INTENSITY HAS DECREASED...STILL
CAN EXPECT UP TO AN ADDITIONAL INCH OR TWO OF ACCUM THROUGH
DAYBREAK. WILL KEEP CURRENT SUITE OF ADVISORIES FOR THIS REGION.

HAVE BOOSTED TEMPS UPWARD...AND SLOWED THE TEMP CURVE OVER THE
NEXT 3 HOURS...AS PERSISTENT CLOUDS...AND SOME LOW LEVEL WARMTH/MOISTURE
FROM THE LAKES KEEP TEMPS FROM FALLING MUCH...GENERALLY HOLDING IN
THE 25-30 RANGE. THEN...TOWARD DAYBREAK...A QUICKER DROP OFF IN
TEMPS IS EXPECTED AS THE ARCTIC COLD FRONT DRIFTS SE. ACTUAL MIN
TEMPS MAY NOT OCCUR UNTIL AROUND OR JUST AFTER DAYBREAK.

PREVIOUS DISCUSSIONS FOLLOW...

WINTER STORM WARNING AND SOME OF THE WINTER WEATHER ADVISORIES
HAVE BEEN DROPPED.

SNOW HAS DIMINISHED GREATLY ACROSS THE REGION AS THE INVERSIONS
AND MOISTURE LAYER HAVE BECOME MORE SHALLOW. LAKE EFFECT BAND
NOSING INTO HERKIMER AND HAMILTON COUNTIES RELATIVELY STABLE AND
SHOULD CONTINUE TO PRODUCE LIGHT TO MODERATE SNOW...LOCALLY HEAVY
SNOW THROUGH THE EARLY MORNING HOURS. HAVE DROPPED ALL HEADLINES
EXCEPT FOR THE WINTER WEATHER ADVISORY IN THE WESTERN MOHAWK
VALLEY AND SOUTHERN ADIRONDACKS...WHERE IT HAS BEEN EXTENDED UNTIL
6 AM. THE LAKE EFFCT BAND MAY BREAK UP BEFORE THEN BUT IT CAN BE
CANCELLED EARLY IF NECESSARY. THERE MAY BE ONLY AN INCH OR TWO
ADDITIONAL ACCUMULATION IN THOSE AREAS...WITH STORM TOTALS OF 4
TO UP TO AROUND 8 INCHES LOCALLY.

WITH THE CLOUD COVER AND THE WINDS STAYING UP...TEMPERATURES ARE
NOT FALLING MUCH...BUT UPSTREAM TEMPERATURES SHOULD ADVECT INTO
OUR REGION BY DAYBREAK. SO...LOW TEMPERATURES SEEM TO BE IN THE
BALLPARK.

PREV AFD BELOW...

WIND ADVISORY CANCELLED AS WINDS HAVE DIMINISHED.

SOME OF THE SNOW IN THE WESTERN MOHAWK VALLEY...SOUTHERN
ADIRONDACKS...SCHOHARIE VALLEY AND CATSKILLS HAS DIMINISHED. AS
THE MEAN FLOW TURNS MORE WEST AND WEST NORTHWEST...SOME LAKE
EFFECT SNOW COULD NOSE BACK INTO THE WESTERN MOHAWK VALLEY AND
SOUTHERN ADIRONDACKS. SO...WINTER WEATHER ADVISORY WILL CONTINUE
FOR THE WESTERN MOHAWK VALLEY AND SOUTHERN ADIRONDACKS...BUT SNOW
CHANCES WILL BE REDUCED IN THE SCHOHARIE VALLEY AND CATSKILLS.

SNOW STILL AFFECTING THE SOUHTERN BERKSHIRES AND SOUTHERN VT SO
WINTER STORM WARNINGS WILL CONTINUE THERE. TEMPERATURES HAVE
FALLEN A BIT MORE RAPIDLY THAN WHAT WAS FORECASTED FOR THE CURRENT
TIME...BUT OVERALL LOW TEMPERATURES FOR LATER TONIGHT SHOULD BE IN
THE BALL PARK. 00Z DATA AND RADAR TRENDS WILL BE CHECKED FOR MORE
CHANGES LATER THIS EVENING.

PREV AFD BELOW...

AS OF 530 PM EST...WE ARE RECEIVING REPORTS OF 5-7 INCHES OF
SNOWFALL...AND UPSLOPE SNOWFALL IS REALLY CRANKING UP NOW ALONG
THE NRN-CNTRL TACONICS...BERKSHIRES AND SRN GREENS. WE JUST
RECEIVED A REPORT OF 5" IN DALTON...6.5" IN PITTSFIELD...7 INCHES IN SAVOY
AND LENOX...AND 6.5 INCHES IN WOODFORD VT. WE HAVE INCREASED NRN
BERKSHIRE CTY...BENNINGTON...AND WRN WINDHAM CTY VT TO WINTER
STORM WARNINGS FOR 6-12 INCHES OF HEAVY SNOW AND BLOWING SNOW. THE
UPSLOPE SNOWFALL LOOKS CLASSIC RIGHT NOW BASED ON THE KENX RADAR
RETURNS EAST OF THE I-90 CORRIDOR...AND NOW THAT THE UPPER LOW IS
OVER MAINE COUPLED WITH A SFC TROUGH MOVING OVER THE REGION. WE
INCREASED THE ADVISORY AMOUNTS FOR ERN RENSSELAER AND ERN COLUMBIA
COUNTIES TO 4-8" TOO.

PREVIOUS NEAR TERM...

AS OF 4 PM EST...THE WATER VAPOR LOOP THIS AFTERNOON HAS THE
POTENT H500 CLOSED LOW MOVING EAST OF NY INTO NEW ENGLAND. AN
IMPRESSIVE 125+KT H500 JET STREAK CONTINUES TO MOVE EAST OF NEW
ENGLAND THIS AFTERNOON. THE OCCLUDED FRONT TO THE INTENSIFYING SFC
LOW OVER SE QUEBEC BLASTED THROUGH THIS MORNING...WHICH HAS KICKED
OFF SOME SNOW SQUALLS...AND UPSLOPE SNOWFALL ALONG THE WRN SPINE
OF THE SRN GREENS MTNS...CNTRL-NRN TACONICS...AND THE BERKSHIRES.
THE LOW TO THE MID LEVEL DEFORMATION ZONE TO THE POTENT UPPER LOW
HAS CONTINUED THE SNOWFALL ALONG THE WRN DACKS...AND WRN-CNTRL MOHAWK
VALLEY.

THE UPSLOPE SNOWFALL IN ERN COLUMBIA...ERN RENSSELAER AND N-CNTRL
BERKSHIRE COUNTIES HAS BEEN IMPRESSIVE THIS AFTERNOON WITH A
REPORT OF 6 INCHES AT PERU IN THE BERKSHIRES AS OF 3 PM. SOME OF
THE KEY FEATURES FOR AN UPSLOPE SUBSYNOPTIC SNOWFALL EVENT WITH A
CLOSED LOW WERE IN PLACE WITH STRONG CYCLONIC VORTICITY
ADVECTION...COLD ADVECTION IN THE LOW LEVELS...MOIST LOW TO MID
LEVELS...AND PERSISTENT W/SW FLOW. USUALLY THIS OCCURS WHEN THE
UPPER LOW IS EAST OR NORTHEAST OF THE REGION PER THE BTV CSTAR
WORK. THIS IS A HYBRID TYPE CASE. THE LATEST FROM THE NAM12 AND
HRRR 3KM REF PRODUCT HAS THE SNOWFALL WINDING DOWN BETWEEN 00Z-
03Z. WE EXPANDED THE ADVISORY TO INCLUDE SRN BERKSHIRE CTY /JUST
NORTH THE MASS PIKE/...AS WELL AS INCLUDING THE NRN-CNTRL TACONICS.

THE SNOW REPORTS HAVE RANGED FROM 1-3 INCHES SO FAR IN
HERKIMER COUNTY AND SW HAMILTON CTY. SOME LAKE MOISTURE WILL
CONTINUE TO BE UTILIZED IN THE DEFORMATION ZONE. OROGRAPHIC
ENHANCEMENT WILL CONTINUE ALONG THE WRN DACKS. WE HAVE EXTENDED
THE WINTER WEATHER ADVISORY FOR THE SRN DACKS AND THE WRN MOHAWK
VALLEY UNTIL MIDNIGHT. BLUSTERY W/SW WINDS WILL PERSIST THIS
EVENING BLOWING THE SNOW AROUND. THE BETTER LIFT AND MOISTURE
CONVERGENCE HAS BEEN CLOSER TO THE LAKE SHORE AND OVER W-CNTRL NY
TODAY. WE PLACED THE HIGHEST SNOW TOTALS THERE OVER NRN HERKIMER
CTY WITH 4 TO 8 INCHES...AND HAVE GONE 3 TO 6 INCHES ELSEWHERE.

LOOKING AT THE BUFKIT SOUNDINGS FROM KSYR...KUCA...AND KRME...THE
INVERSION DOES LOWER TO 4-5 KFT AGL OVERNIGHT WHICH WILL DIMINISH
THE SNOW...AND THE SFC TO BOUNDARY LAYER FLOW BEGINS TO VEER MORE
TO THE NW /CLOSE TO A 300 DEGREE TRAJECTORY/ WITH THE PASSAGE OF
ANOTHER COLD FRONT /THE LEADING EDGE OF ARCTIC AIR/. THERE COULD BE
A QUICK LAKE EXTENSION DOWN THE MOHAWK VALLEY FOR SOME SCT SNOW
SHOWERS TOWARDS DAYBREAK. THE HRRR HINTS AT HIS POSSIBILITY. WE
WILL HAVE TO MONITOR IF THIS MATERIALIZES.

IN TERMS OF THE WIND ADVISORY...GUSTS HAVE GENERALLY BEEN 30-35
KTS...JUST SHORT OF WIND ADVISORY CRITERIA. HOWEVER...AS OF 4 PM
KALB JUST HAD A GUST TO 36 KTS...AND THE H925 WINDS DO INCREASE TO
35-40 KTS...AND THE H850 WINDS TO 50-60 KTS BY 00Z. WE ARE
CONCERNED A FEW GUSTS COULD REACH 40 KTS OR SO..IF WE MIX TO H925. THE
LOW LEVEL PRESSURE GRADIENT WILL BE INCREASING...AND THERE IS A SFC
TROUGH MOVING ACROSS THE REGION AT 21Z PER THE RUC. WE WILL KEEP
THE WIND ADVISORY UP UNTIL MIDNIGHT. THE WINDS WILL GRADUALLY EASE
SLIGHTLY AFTER MIDNIGHT FROM THE W AT 15-25 MPH WITH SOME GUSTS
AROUND 35 MPH.

A BATCH OF SNOW SHOWERS OR SQUALLS WILL MOVE ACROSS THE REGION
BWTN 21Z-00Z. THIS COULD PRODUCE A DUSTING TO A FEW INCHES OF
SNOWFALL IN THE NON-ADVISORY AREAS FROM THE CAPITAL REGION NORTH.

LOWS TONIGHT WILL BE CHILLY WITH 5-10F READINGS OVER THE
ADIRONDACK PARK...TEENS ELSEWHERE..EXCEPT LOWER TO MID 20S FROM
KALB SOUTH DOWN THE HUDSON RIVER VALLEY...AND EAST OF THE GREEN
MTNS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
SATURDAY...ANOTHER BOUNDARY MOVES THROUGH DURING THE MORNING...AS
THE SFC TO BOUNDARY LAYER FLOW CONTINUES TO VEER TO THE NORTHWEST.
THERE MAYBE A FEW MULTIBANDS OFF LAKE ONTARIO MAINLY IMPACTING
CNTRL NY. THE BEST CHC OF ISOLATED TO SCT SNOW SHOWERS AND
FLURRIES WILL BE WEST OF THE HUDSON RIVER VALLEY. THE STRONG
SUBSIDENCE FROM THE ARCTIC HIGH BUILDING IN WILL TEND TO SQUASH ANY
FURTHER DEVELOPMENT OF THE LAKE EFFECT SNOW GETTING INTO MOST OF
THE REGION. ANY ACCUMULATIONS FOR THE WRN MOHAWK VALLEY/ERN
CATSKILLS SHOULD BE LIGHT. OTHERWISE...COLD ADVECTION CONTINUES
OVER THE REGION WITH H850 TEMPS FALLING TO -15C TO -20C.  MAX
TEMPS WILL OCCUR EARLY TOMORROW WITH HIGHS IN THE 25-30F RANGE
SOUTH AND EAST OF THE CAPITAL REGION...AND MIDS TEENS TO L20S
NORTH AND WEST...EXCEPT OVER THE SRN DACKS...WHERE SOME SINGLE
DIGITS AND LOWER TEENS WILL BE COMMON. IT WILL STILL BE BLUSTERY
WITH WINDCHILLS IN THE SINGLE DIGITS AND TEENS...AND BELOW ZERO
NORTH AND WEST OF THE CAPITAL REGION.

SATURDAY NIGHT...TRICKY FORECAST HOW FAST THE WINDS DECOUPLE WITH
THE ARCTIC HIGH BUILDING IN. WE COULD FLIRT WITH SOME ADVISORY
LEVELS WIND CHILLS OVER THE SRN DACKS...IF WE MAINTAIN WINDS IN
EXCESS OF 5 MPH. WE WILL CONTINUE THE PREVIOUS FORECASTS MENTION
IN THE HWO. OVERALL...A BITTERLY COLD NIGHT IS EXPECTED WITH LOWS
IN THE SINGLE DIGITS FROM THE CAPITAL DISTRICT SOUTH AND
EAST...AND ZERO TO 10 BELOW NORTH AND WEST...EXCEPT 10-20 BELOW IN
THE SRN DACKS.

SUNDAY-SUNDAY NIGHT...ARCTIC HIGH PRESSURE BUILDS OVER NY AND NEW
ENGLAND ON SUNDAY. MOSTLY SUNNY AND COLD CONDITIONS WILL PREVAIL
WITH HIGHS IN THE TEENS TO L20S OVER MOST OF THE REGION...EXCEPT
SOME SINGLE DIGITS OVER THE SRN DACKS...AND THE SRN GREENS. WE
START TO WARM ADVECT SUNDAY NIGHT...AS THE HIGH SLOWLY SHIFTS
DOWNSTREAM OVER NRN NEW ENGLAND. SOME CIRRUS MAY CREEP IN AHEAD OF
A WARM FRONT OVER THE GREAT LAKES REGION...AND SE ONTARIO. LOWS
WILL NOT BE AS COLD WITH MAINLY SINGLE DIGITS FROM THE MOHAWK
VALLEY...CAPITAL REGION SOUTH...AND SOME ZERO TO 10 BELOW READINGS
NORTH.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
A TRANQUIL WEATHER PATTERN ON MONDAY WILL TRANSITION TO A MORE
ACTIVE PATTERN TOWARD THE END OF THE WORK WEEK. A RIDGE LOOKS TO BE
IN PLACE MONDAY MORNING BUT AS THE DAY PROGRESSES...A SHORTWAVE
TROUGH IN THE MIDWEST WILL ACT TO SHIFT THE RIDGE FROM NORTHEAST
INTO THE ATLANTIC COAST. THIS SHORTWAVE WILL PROGRESS TO THE EAST
TOWARD EASTERN OHIO/W PA LATE TUESDAY INTO EARLY WEDNESDAY. THIS LOW
WILL PRODUCE WINDY CONDITIONS WITH SUSTAINED WNW WINDS AT 15-20 KTS
AND GUSTS 20-25 KTS THROUGH LATE WEDNESDAY.

THE ECMWF AND GFS BOTH SHOW THE POSITIVE TILTED TROUGH BECOMING A
NEGATIVE TROUGH OVER THE OHIO VALLEY WEDNESDAY MORNING...WITH
CYCLOGENESIS AT THE SFC OVER THE GREAT LAKES AREA AT THIS TIME. THE
MODELS AT THIS TIME SHOWS A DECENT LOW PRESSURE SYSTEM OVER THE
LAKES AND WESTERN NY MOVING NORTHEAST ALONG THE NY/CANADA BORDER. AT
THIS TIME...MODEL FORECAST SOUNDINGS SHOW THE PRECIPITATION TYPE
OVER THE FA STARTING OUT AS SNOW. BUT WITH TEMPERATURES WARMING
THROUGHOUT THE DAY...AREAS IN THE IMMEDIATE CAPITAL REGION AND SOUTH
WILL LIKELY CHANGE TO RAIN. AREAS NORTH OF ALB WILL SEE SNOW OR A
WINTRY MIX...DEPENDING ON ELEVATION.

THE GFS MODEL HAS THE SFC LOW PRESSURE SYSTEM MOVING OUT OF THE
NORTHEAST MOVING FASTER BUT ALL OF THE MODELS HAVE THE LOW PRESSURE
SYSTEMS OUT OF THE REGION BY LATE WEDNESDAY. THIS WILL BE FOLLOWED
BY ANOTHER SYSTEM...BUT MODELS LACKING CONSENSUS FOR LATE THURSDAY
INTO FRIDAY. GFS SHOWING NEGATIVELY TILTED UPPER LEVEL TROUGH WHICH
DEVELOPS A COASTAL LOW OFF OF CAPE COD. MEANWHILE THE ECMWF SHOW THE
UPPER LEVEL TROUGH HANGING BACK WEST...THEN RETREATING UP INTO
CANADA. WILL HAVE TO KEEP AN EYE AS THIS SYSTEM DEVELOPS.

NEAR NORMAL MAX TEMPS WILL WARM ON TUESDAY FROM A WARM FRONT AHEAD
OF THE APPROACHING LOW...TO 10 DEGREES ABOVE NORMAL. THIS WILL BE
FOLLOWED BY A COLD FRONT ON TUESDAY AND A STRONG NW FLOW PRODUCING
SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE REST OF THE PERIOD.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
MONITORING A BAND OF LAKE EFFECT SNOW THAT CONTINUES TO MIGRATE
SOUTH ACROSS THE MOHAWK VALLEY.  LATEST RUC13/HRRR DOES SUGGEST THIS
BAND WILL HAVE AN IMPACT ON KALB AND WE WILL PLACE A TEMPO GROUP FOR
MVFR CONDITIONS UP TO 09Z.  OTHERWISE...HIGH END MVFR OR VFR
CONDITIONS ARE EXPECTED THIS TAF FORECAST CYCLE.

WINDS WILL REMAIN ELEVATED THANKS TO A TIGHT PRESSURE GRADIENT AND
INCREASING MIXING POTENTIAL WITH SUNRISE.  WIND GUSTS COULD EXCEED
20KTS WITH A GENERAL WEST-NORTHWEST WIND DIRECTION.  WINDS WILL
BECOME NORTHWEST IN THE WAKE OF THE LAST FRONTAL BOUNDARY FROM THIS
AFTERNOON INTO SATURDAY EVENING.

OUTLOOK...
SAT OVRNT-MON...VFR...NO SIG WX.
MON NT-TUE NT...MVFR...CHC IFR -SHSN/SHRA...WINTRY MIX.
WED...VFR...SLGT CHC --SHSN.

&&

.HYDROLOGY...
NO MAJOR PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER THE
NEXT 5 DAYS. THE ARCTIC AIR MASS WILL ALLOW ICE TO FORM AND CONTINUE TO
THICKEN ON MAIN STEM RIVERS...LAKES...AND OTHER BODIES OF WATER
THROUGH THE WEEKEND. TEMPERATURES WILL MODERATE BACK ABOVE NORMAL
BY TUESDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WINTER WEATHER ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     NYZ032-033-038.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL/NAS/WASULA
NEAR TERM...KL/NAS/WASULA
SHORT TERM...WASULA
LONG TERM...KGM/LFM
AVIATION...BGM
HYDROLOGY...WASULA
Hazardous weather outlook, Jan 13, 10:03 PM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1003 PM EST FRI JAN 13 2012

NYZ032-033-038-141200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
1003 PM EST FRI JAN 13 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON COUNTY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL REPORTS OF 2 INCHES OR
MORE TO THE NATIONAL WEATHER VIA THE SEVERE WEATHER REPORT FORM
ON THE INTERNET OR BY TELEPHONE.

CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084-
VTZ013>015-141200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1003 PM EST FRI JAN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 14, 12:10 AM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1210 AM EST SAT JAN 14 2012

NYZ038>040-082-140815-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN FULTON-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
AMSTERDAM...WELLSVILLE...NORTHVILLE...MAYFIELD
1210 AM EST SAT JAN 14 2012

...REDUCED VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS THIS EARLY
SATURDAY MORNING...

A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL SLOWLY DRIFT
SOUTH ACROSS THE MOHAWK VALLEY THROUGH 2 AM EST. VISIBILITIES WILL
BECOME REDUCED TO LESS THAN 1 MILE WITH THE COMBINATION OF FALLING
AND BLOWING SNOW ALONG WITH ACCUMULATIONS OF 1 TO 2 INCHES. TRAVEL
ALONG THE NEW YORK STATE THRUWAY MAY BECOME HAZARDOUS AS MOTORISTS
ARE URGED TO WATCH FOR SUDDEN CHANGES IN VISIBILITIES AND FOR PARTIALLY
SNOW COVERED.

THIS BAND OF SNOW IS EXPECTED TO BE SOUTH OF THE THRUWAY BY 3 AM
EST.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

Nearby

Wind Chill Advisories in New York, 2012Wind Chill Advisories in Massachusetts, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.